Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 21, 2005, 4:37 PM CDT for Dallas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2005, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 21, 2005, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Dallas County, AR
The radar
The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:25 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 21, 3:25 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT THU JUL 21 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SCTD STRONG TO SEVERE STORMS ONGOING ACRS THE FA ATTM...SO SHORT TERM DISC WL BE BRIEF. UPPER RDG PROGGED TO STRENGTHEN OVR AR IN THE NEXT FEW DAYS. LOOKING AT MOST LOCATIONS SEEING TEMPS IN THE MID TO UPPER 90S INTO THE WEEKEND. MERCURY WL RISE INTO THE MID AND UPPER 90S...COMBINED WITH HIGH HUMIDITY...WL PRODUCE DANGEROUS HEAT INDICES OVER MOST AREAS. WL ISSUE A HEAT ADVY FOR LOCATIONS ALONG AND S OF THE AR RIVER FRI AND SAT. HAVE TRENDED A FEW DEGREES BLO MOS ON HIGHS THE NEXT FEW DAYS. FEEL THAT MOST LOCATIONS WL RMN BLO THE CENTURY MARK AS MOST LOCATIONS HAVE SEEN SOME RAINFALL THE PAST FEW DAYS. && .LONG TERM...MONDAY THROUGH THURSDAY MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE PERIOD WITH NO MAJOR CHANGES NOTED OVER THE PAST COUPLE OF RUNS. MODELS STILL MOVING A TROF ACROSS THE NORTHERN TIER OF THE NATION BUT FEATURE NOT AS DEEP AND MOVING A LITTLE QUICKER VERSUS THIS TIME YESTERDAY. WILL GO WITH A BLEND OF THE GFS AND ECMWF THIS AFTERNOON AS BOTH ARE SHOWING THE BEST CONTINUITY. WESTERLIES CONTINUE TO BE SUPPRESSED WELL TO THE NORTH EARLY IN THE PERIOD WITH SUBTROPICAL RIDGING DOMINATING ACROSS THE SOUTHERN CONUS. MODELS CONTINUE TO BRING SHORTWAVES OF VARYING STRENGTH THROUGH THE RIDGE THROUGHOUT THE PERIOD. STRONGEST OF THESE COMES THROUGH WEDNESDAY WHICH APPEARS TO BE WHEN OUR BEST CHANCE OF RAIN WILL BE. MODELS STILL MOVING A STRONG PIECE OF ENERGY ACROSS SOUTHERN CANADA LATE MONDAY AND TUESDAY WHICH DOES SEEM TO FLATTEN OUT THE RIDGE CONSIDERABLY. MODELS TRY TO DRIVE A COLD FRONT THROUGH THE AREA ON DAY SEVEN AND THERE IS A POSSIBILITY IT MIGHT ACTUALLY MAKE IT BUT IT DOES NOT APPEAR TO BE A REAL RAIN MAKER. SUBTROPICAL MOISTURE RETURNS DURING THE PERIOD FOR DIURNAL TYPE OF CONVECTION. TEMPERATURES WILL BE COOLER IN THE EXTENDED THAN THE DAYS PRECEDING IT. INFLUX OF MOISTURE AND INCREASED CLOUD COVER WILL KNOCK TEMPERATURES DOWN A FEW DEGREES FROM THE STEAM HEAT OF THIS WEEKEND BUT TEMPERATURES WILL STILL AVERAGE A DEGREE OR TWO ABOVE NORMAL. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY IN EFFECT FROM 6 PM THURSDAY UNTIL 6 PM CDT SATURDAY FOR THE FOLLOWING ZONES...ARZ021...ARZ022...ARZ030...ARZ031... ARZ032...ARZ033...ARZ034...ARZ037...ARZ038...ARZ039...ARZ040... ARZ041...ARZ042...ARZ043...ARZ044...ARZ045...ARZ046...ARZ047... ARZ052...ARZ053...ARZ054...ARZ055...ARZ056...ARZ057...ARZ062... ARZ063...ARZ064...ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069. && 44/56
Hazardous weather outlook, Jul 21, 5:00 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 21 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS TODAY. UNDER THE HIGH...TEMPERATURES WILL WARM INTO THE 90S THIS AFTERNOON...WITH A FEW SPOTS NEAR 100 DEGREES. MOISTURE LEVELS WILL BE GREATEST IN ABOUT THE SOUTHEAST HALF OF THE STATE TODAY. THE HIGH HUMIDITY AND HOT TEMPERATURES WILL CREATE HEAT INDEX VALUES OF 105 AND 110 DEGREES. GIVEN THIS...A HEAT ADVISORY HAS BEEN POSTED TODAY FOR ARKADELPHIA...LITTLE ROCK AND AUGUSTA...AND AREAS FARTHER SOUTH AND EAST. IN THE NORTHWEST HALF OF THE STATE...WHILE IT WILL BE HOT...MOISTURE LEVELS WILL NOT BE AS HIGH...WITH HEAT INDICES FROM THE UPPER 90S TO AROUND 105 DEGREES. UNDER HIGH PRESSURE...THE AIR WILL TEND TO SINK...WHICH WILL PREVENT PRECIPITATION FROM DEVELOPING. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL CONTINUE TO PROVIDE HOT AND MOSTLY DRY WEATHER THROUGH THE WEEKEND. HEAT ADVISORIES WILL LIKELY BE POSTED FOR MUCH OF THE STATE FRIDAY THROUGH AT LEAST SUNDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES...MAINLY FROM CENTRAL INTO SOUTHERN ARKANSAS...AND 100 TO 105 DEGREES IN THE NORTH. HEADING INTO NEXT WEEK...HIGH PRESSURE WILL BEGIN PUSHING TO THE SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT...WITH A COLD FRONT RIDING THE FLOW TOWARD ARKANSAS FROM THE PLAINS. AHEAD OF THE FRONT...ISOLATED SHOWERS AND THUNDERSTORMS WILL POP UP MONDAY AND TUESDAY. THE FRONT IS EXPECTED TO ARRIVE ON WEDNESDAY...AND MAY BE FOLLOWED BY SLIGHTLY COOLER AIR LATER IN THE WEEK. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 46
In the hours before
Local storm report, Jul 21, 3:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
351 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL BRINKLEY 34.88N 91.19W
07/21/2005 0.88 INCH MONROE AR PUBLIC
RELAYED BY WFO MEMPHIS.
&&
INIGUEZLocal storm report, Jul 21, 3:55 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG PINE RIDGE 34.58N 93.88W
07/21/2005 MONTGOMERY AR LAW ENFORCEMENT
TREE DOWN ACROSS STATE HWY 88.
&&
INIGUEZLocal storm report, Jul 21, 4:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG BRINKLEY 34.88N 91.19W
07/21/2005 MONROE AR BROADCAST MEDIA
BUSINESS SIGNS AND LARGE TREE LIMBS DOWN.
&&
INIGUEZLocal storm report, Jul 21, 4:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 N MOUNT PLEASANT 36.01N 91.78W
07/21/2005 0.75 INCH IZARD AR TRAINED SPOTTER
&&
INIGUEZThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:12 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 48 min |
| Jul 21, 12:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 39 min |
| Jul 21, 12:32 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Jul 21, 12:57 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 48 min |
| Jul 21, 1:14 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 46 min |
| Jul 21, 1:16 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 44 min |
| Jul 21, 1:32 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Jul 21, 1:36 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Woodruff | 39 min |
| Jul 21, 1:51 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 39 min |
| Jul 21, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 45 min |
| Jul 21, 2:38 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 19 min |
| Jul 21, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 46 min |
| Jul 21, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 30 min |
| Jul 21, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard | 43 min |
| Jul 21, 3:45 PM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 45 min |
| Jul 21, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 66 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 43 min |
| Jul 21, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Hot Spring | 52 min |
| Jul 21, 4:17 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 43 min |
| Jul 21, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 39 min |
| Jul 21, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.